Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 85, NWS Charleston, WV

June 4, 200812 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 4, 2008, 4:14 PM EDT for 12 counties in West Virginia. It was in force for 76 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2008, 4:14 PM EDT (20:14 UTC)
Expired
Jun 4, 2008, 5:30 PM EDT
In force
76 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Barbour County, WV, Braxton County, WV, Calhoun County, WV, Clay County, WV, Gilmer County, WV, Lewis County, WV, Nicholas County, WV, Pocahontas County, WV, Randolph County, WV, Roane County, WV, Upshur County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 139 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 4:30 PM EDTHAIL 0.75Clay, WV
Jun 4, 5:05 PM EDTTSTM WND DMGWebster Springs, WVTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 3:26 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 042016
SVRRLX
WVC001-007-013-015-021-041-067-075-083-087-097-101-042130-
/O.NEW.KRLX.SV.W.0085.080604T2014Z-080604T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
414 PM EDT WED JUN 4 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARBOUR COUNTY IN WEST VIRGINIA...
  BRAXTON COUNTY IN WEST VIRGINIA...
  SOUTHERN CALHOUN COUNTY IN WEST VIRGINIA...
  NORTHERN CLAY COUNTY IN WEST VIRGINIA...
  GILMER COUNTY IN WEST VIRGINIA...
  LEWIS COUNTY IN WEST VIRGINIA...
  NORTH CENTRAL NICHOLAS COUNTY IN WEST VIRGINIA...  
  NORTHEASTERN POCAHONTAS COUNTY IN WEST VIRGINIA...  
  RANDOLPH COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN ROANE COUNTY IN WEST VIRGINIA...
  UPSHUR COUNTY IN WEST VIRGINIA...
  NORTHERN WEBSTER COUNTY IN WEST VIRGINIA...

* UNTIL 530 PM EDT

* AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  LINE SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED 6 MILES WEST 
  OF WALLBACK...OR ABOUT 45 MILES SOUTHEAST OF RACINE...AND MOVING   
  EAST AT 53 MPH.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. 

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3909 7977 3904 7976 3900 7959 3848 7975
      3845 8128 3853 8120 3852 8125 3901 8090
      3912 8037 3910 8025 3915 8023 3920 7995
TIME...MOT...LOC 2014Z 268DEG 46KT 3859 8111

$$

08
5 follow-up statements
000 
WUUS51 KRLX 042024 CCA
SVRRLX
WVC001-007-013-015-021-041-067-075-083-087-097-101-042130-
/O.COR.KRLX.SV.W.0085.080604T2014Z-080604T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
414 PM EDT WED JUN 4 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARBOUR COUNTY IN WEST VIRGINIA...
  BRAXTON COUNTY IN WEST VIRGINIA...
  SOUTHERN CALHOUN COUNTY IN WEST VIRGINIA...
  NORTHERN CLAY COUNTY IN WEST VIRGINIA...
  GILMER COUNTY IN WEST VIRGINIA...
  LEWIS COUNTY IN WEST VIRGINIA...
  NORTH CENTRAL NICHOLAS COUNTY IN WEST VIRGINIA...  
  NORTHEASTERN POCAHONTAS COUNTY IN WEST VIRGINIA...  
  RANDOLPH COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN ROANE COUNTY IN WEST VIRGINIA...
  UPSHUR COUNTY IN WEST VIRGINIA...
  NORTHERN WEBSTER COUNTY IN WEST VIRGINIA...

* UNTIL 530 PM EDT

* AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  LINE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE         
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS     
  WERE LOCATED 6 MILES WEST   OF WALLBACK...OR ABOUT 45 MILES        
  SOUTHEAST OF RACINE...AND MOVING EAST AT 53 MPH.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. 

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3909 7977 3904 7976 3900 7959 3848 7975
      3845 8128 3853 8120 3852 8125 3901 8090
      3912 8037 3910 8025 3915 8023 3920 7995
TIME...MOT...LOC 2014Z 268DEG 46KT 3859 8111

$$

08
000 
WWUS51 KRLX 042053
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
452 PM EDT WED JUN 4 2008

WVC013-015-021-067-087-042102-
/O.CAN.KRLX.SV.W.0085.000000T0000Z-080604T2130Z/
ROANE WV-CALHOUN WV-GILMER WV-CLAY WV-NICHOLAS WV-
452 PM EDT WED JUN 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL NICHOLAS...
NORTHERN CLAY...GILMER...SOUTHERN CALHOUN AND SOUTHEASTERN ROANE
COUNTIES IS CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3909 7977 3904 7976 3900 7959 3848 7975
      3847 8063 3856 8064 3867 8058 3908 8056
      3912 8037 3910 8025 3915 8023 3920 7995
TIME...MOT...LOC 2052Z 268DEG 46KT 3860 8049

$$

WVC001-007-041-075-083-097-101-042130-
/O.CON.KRLX.SV.W.0085.000000T0000Z-080604T2130Z/
POCAHONTAS WV-WEBSTER WV-BRAXTON WV-UPSHUR WV-RANDOLPH WV-LEWIS WV-
BARBOUR WV-
452 PM EDT WED JUN 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR BARBOUR...EASTERN LEWIS...RANDOLPH...UPSHUR...EASTERN BRAXTON...
NORTHERN WEBSTER AND NORTHEASTERN POCAHONTAS COUNTIES...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR CENTRALIA...OR ABOUT 26 MILES NORTH OF RICHWOOD...MOVING
EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HACKER VALLEY AND HOLLY RIVER STATE PARK BY 500 PM EDT...
  WANETA BY 505 PM EDT...
  PICKENS AND 6 MILES SOUTH OF HELVETIA BY 510 PM EDT...
  MONTERVILLE BY 515 PM EDT...
  VALLEY HEAD BY 520 PM EDT...
  CHEAT BRIDGE AND DURBIN BY 530 PM EDT...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3909 7977 3904 7976 3900 7959 3848 7975
      3847 8063 3856 8064 3867 8058 3908 8056
      3912 8037 3910 8025 3915 8023 3920 7995
TIME...MOT...LOC 2052Z 268DEG 46KT 3860 8049

$$

25
000 
WWUS51 KRLX 042113
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
513 PM EDT WED JUN 4 2008

WVC007-041-042123-
/O.CAN.KRLX.SV.W.0085.000000T0000Z-080604T2130Z/
BRAXTON WV-LEWIS WV-
513 PM EDT WED JUN 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEWIS AND EASTERN
BRAXTON COUNTIES IS CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3909 7977 3904 7976 3900 7959 3848 7975
      3848 8022 3915 8023 3920 7995
TIME...MOT...LOC 2113Z 268DEG 46KT 3860 8015

$$

WVC001-075-083-097-101-042130-
/O.CON.KRLX.SV.W.0085.000000T0000Z-080604T2130Z/
POCAHONTAS WV-WEBSTER WV-UPSHUR WV-RANDOLPH WV-BARBOUR WV-
513 PM EDT WED JUN 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR BARBOUR...RANDOLPH...EASTERN UPSHUR...EXTREME EAST CENTRAL
WEBSTER AND NORTHEASTERN POCAHONTAS COUNTIES...

AT 509 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED NEAR PICKENS...OR ABOUT 32 MILES
NORTHEAST OF RICHWOOD...MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  VALLEY HEAD AND 7 MILES NORTH OF MINGO BY 520 PM EDT...
  7 MILES SOUTH OF HUTTONSVILLE AND 8 MILES SOUTH OF MILL CREEK BY
  525 PM EDT...
  CHEAT BRIDGE...DURBIN AND 7 MILES NORTHWEST OF BARTOW BY 530 PM
  EDT...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3909 7977 3904 7976 3900 7959 3848 7975
      3848 8022 3915 8023 3920 7995
TIME...MOT...LOC 2113Z 268DEG 46KT 3860 8015

$$

25
000 
WWUS51 KRLX 042117
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
518 PM EDT WED JUN 4 2008

WVC097-042128-
/O.CAN.KRLX.SV.W.0085.000000T0000Z-080604T2130Z/
UPSHUR WV-
518 PM EDT WED JUN 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN UPSHUR COUNTY IS
CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3909 7977 3904 7976 3900 7959 3848 7975
      3849 8010 3901 8005 3903 8007 3904 8009
      3916 8014 3920 7995
TIME...MOT...LOC 2118Z 268DEG 46KT 3860 8007

$$

WVC001-075-083-042130-
/O.CON.KRLX.SV.W.0085.000000T0000Z-080604T2130Z/
POCAHONTAS WV-RANDOLPH WV-BARBOUR WV-
518 PM EDT WED JUN 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR BARBOUR...CENTRAL RANDOLPH AND NORTHEASTERN POCAHONTAS
COUNTIES...

AT 514 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED 6 MILES NORTHWEST OF VALLEY HEAD...OR
ABOUT 34 MILES NORTHEAST OF RICHWOOD...MOVING EAST AT 53 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTH OF HUTTONSVILLE AND 9 MILES SOUTH OF MILL CREEK BY
  525 PM EDT...
  CHEAT BRIDGE...DURBIN...6 MILES NORTHWEST OF BARTOW AND 9 MILES
  NORTHWEST OF BOYER BY 530 PM EDT...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3909 7977 3904 7976 3900 7959 3848 7975
      3849 8010 3901 8005 3903 8007 3904 8009
      3916 8014 3920 7995
TIME...MOT...LOC 2118Z 268DEG 46KT 3860 8007

$$

25
000 
WWUS51 KRLX 042128
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
527 PM EDT WED JUN 4 2008

WVC001-075-083-042137-
/O.EXP.KRLX.SV.W.0085.000000T0000Z-080604T2130Z/
POCAHONTAS WV-RANDOLPH WV-BARBOUR WV-
527 PM EDT WED JUN 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR BARBOUR...CENTRAL RANDOLPH AND
NORTHEASTERN POCAHONTAS COUNTIES EXPIRES AT 530 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SOME GUSTY 
WINDS AND PEA SIZE HAIL ARE STILL POSSIBLE.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3909 7977 3904 7976 3900 7959 3848 7975
      3849 8010 3901 8005 3903 8007 3904 8009
      3916 8014 3920 7995
TIME...MOT...LOC 2127Z 268DEG 46KT 3860 7992

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:07 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 4, 3:07 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
307 PM EDT WED JUN 4 2008

.SYNOPSIS...
A WARM FRONT CONTINUES THE CONVECTION...AND FLOOD AND SEVERE THREAT
INTO TONIGHT.  IT LIFTS NORTH OF THE AREA BY FIRST THING THURSDAY
MORNING.  HIGH PRESSURE BUILDS SURFACE AND ALOFT THURSDAY ON.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CONVECTIVE WAVE TRAIN MACHINE KEEPS CHURNING COMPLEXES EAST THROUGH
THE OHIO RIVER VALLEY. PRECIPITABLE WATER VALUES REMAIN HIGH...OVER
1.75 INCHES IN SOME CASES...AND STRONG DYNAMICS SETTING THE STAGE
FOR LINE ECHOES WITH POTENT WINDS AND THE OCCASIONAL ROTATION WITHIN
STORMS. OVER THE NEXT FEW HOURS INTO THE OVERNIGHT...EXPECTING A
SLOW AND GRADUAL INFLUENCE OF A STRENGTHENING 500HPA RIDGE OFF TO
THE SOUTH. ALSO...AN UPSTREAM UPPER LEVEL TROUGH WILL ASSIST IN
ALTERING THE OVERALL PATTERN...AND PUTTING AN END TO THE CONVECTIVE
PATTERN. BEFORE IT ENDS...THE PATH WILL TAKE THE COMPLEXES TO THE
NORTH OUT OF THE CWA OVERNIGHT...AND ADVECTION OF HIGHER 500HPA
HEIGHTS WILL COMMENCE. THIS WILL MARK THE BEGINNING OF THE SUMMER
TIME BERMUDA HIGH DOMINATING THE WEATHER.

KEPT OVERNIGHT LOW TEMPERATURES BASED ON CURRENT VALUES DESPITE THE
FACT IT IS STILL EARLY AFTERNOON. NOT EXPECTING MUCH OF AN
INCREASE...SO SET UP MIN T VALUES ONLY A SMALL HANDFUL OF DEGREES
BELOW THE CURRENT TEMPERATURES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
WARM FRONT LIFTS N OF THE AREA FIRST THING THU MORNING...TAKING MOST
OF THE CONVECTION WITH IT.  A VERY WARM AND MOIST AIR MASS
ENCOMPASSES THE AREA IN THE WAKE OPF THE WARM FRONT...WITH DEW
POINTS NEAR 70 DRIVING CAPES UP TO 2 GRAND J/KG.  WITH SOUTHERN EDGE
OF WESTERLIES OVER NORTHERN EDGE OF FORECAST AREA...WITH UPPER LEVEL
DIV THERE AS WELL AS IN THE MOUNTAINS...OPTED TO MAINTAIN SLIGHT CHC
POPS UP N AND IN THE MOUNTAINS.  IF ACTIVITY THIS EVENING LAST DEEP
ENOUGH INTO TONIGHT...THEN LEFTOVER BOUNDARIES IN THE MORNING COULD
HELP PROVIDE A FOCUS FOR STORMS TO DEVELOP THU AFTERNOON.

ANY THUNDERSTORMS THAT DO FORM THURSDAY AFTERNOON SHOULD DIE WITH
THE SUNSET OR SHORTLY THEREAFTER.  IN AN AIR MASS THIS
MOIST...THUNDERSTORMS REFORM ON THEIR OWN OUTFLOW BOUNDARIES AND
BECOME TONIGHT TO GET RID OF AFTER SUNSET.

NONETHELESS...HIGH PRESSURE BUILDING SURFACE AND ALOFT SHOULD ALLOW
THE WEATHER TO SETTLE DOWN EVEN FURTHER FROM FRI FORWARD...AS WE
GET INTO THE SUMMER HEAT...AND JUST THE MINIMAL CHANCE FOR AN
AFTERNOON OR EVENING MOUNTAIN THUNDERSTORM.  USED ELEVATED HEAT
SOURCE TOOL TO DEPICT THESE POPS AS WELL AS THE CLOUDS.  ON
SATURDAY...A WEAK COLD FRONT APPROACHING FROM THE W MAY TRIGGER
AFTERNOON THUNDERSTORMS IN E OH AS WELL.

USED A BLEND OF THE NUMBERS FOR HIGHS THU AND FRI AS THE HIGH MAV
APPEARS A BIT TOO HIGH GIVEN ONGOING RAIN / WET GROUNDS.  CLOSE TO
THE WELL-CONVERGED NUMBERS FOR LOWS THU NT AND FRI NT.  STAYED JUST
BELOW THE MEX FOR HIGHS SAT AND CLOSE TO IT FOR LOWS SAT NT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
HEAT WAVE REGIME IN FIRM CONTROL THIS PERIOD.  USED DIURNAL TOOL TO
DEPICT CUMULUS IN THE GRIDS AND RAN POPS OFF OF THAT TO DEPICT THE
SLIGHT CHANCE FOR A MOUNTAIN THUNDERSTORM EACH AFTERNOON.  OTHERWISE
DECIDED NOT TO BITE ON HPC POPS FOR MON AS EVEN THE CANADIAN DOES
NOT SHOW ANY FEATURE NEARBY THEN.

DID NOT STRAY FAR FROM THE MEX AT ALL IN THIS BENIGN PATTERN AS THE
GROUND WILL EVENTUALLY HAVE THE CHANCE TO DRY OUT.  THERE SHOULD NOT
BE SIGNIFICANT DIFFERENCES FROM DAY TO DAY...WENT 2F LOWER DAY 7 PER
MEX/CLIMO.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
CONVECTION ROLLING THROUGH THE CWA...MAINLY AFFECTING THE NORTHERN
SITES. CRW AND BKW HAVE BEEN SPARED SO FAR TODAY. ANOTHER WAVE OF
CONVECTION IS GETTING ORGANIZED BACK IN SOUTHWESTERN OHIO AND
NORTHERN KENTUCKY...AND IS PROPAGATING EASTWARD. CONVECTION WILL
BRING CEILINGS DOWN TO MVFR CRITERIA...AND JUST ABOVE THAT TO VFR
AROUND 4KFT WHEN NOT EXPERIENCING A TSRA. VISIBILITIES WILL ALSO
FLUCTUATE DOWN TO IFR BRIEFLY IN STORMS. WINDS WILL BE GUSTY IN
STORMS AND HAVE CARRIED TEMPOS WITH GUSTS TO 30KT.

EXPECTING CONVECTION TO DIE DOWN INTO THE OVERNIGHT...AND WINDS TO
SUBSIDE...AND WILL SEE LOCATIONS FOG IN WITH THE WELL SATURATED
GROUND.

AVIATION OUTLOOK /AFTER 18Z THURSDAY/... IFR IN FOG POSSIBLE THURSDAY
NIGHT.

&&

.HYDROLOGY...
THE FLASH FLOOD WATCH REMAINS IN EFFECT ANOTHER A FEW HOURS FOR THE
AFTERNOON CONVECTION SWINGING THROUGH THE WET GROUND COUNTIES ACROSS
SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA.

CURRENTLY NO RIVER FLOODING FORECAST...STRONG RISES ON HOCKING AND
MAYBE THE WEST FORK.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS AFTERNOON FOR WVZ007>011-
     016>020-027>032-037>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS AFTERNOON FOR OHZ066-067-
     075-076-083>086.
     FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR OHZ087.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM
NEAR TERM...26
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...26
HYDROLOGY...
Hazardous weather outlook, Jun 4, 10:00 AM EDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1000 AM EDT WED JUN 4 2008

OHZ066-067-075-076-083>086-WVZ007>011-016>020-027>032-037>040-046-
047-051400-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
1000 AM EDT WED JUN 4 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...TORNADO WATCH 446 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

KYZ101>103-105-OHZ087-WVZ005-006-013>015-024>026-034>036-051400-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-LINCOLN-
PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-WYOMING-RALEIGH-FAYETTE-
1000 AM EDT WED JUN 4 2008

...TORNADO WATCH 446 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VAZ003-004-WVZ033-051400-
DICKENSON-BUCHANAN-MCDOWELL-
1000 AM EDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jun 4, 3:53 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
353 PM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             4 N CARTER CAVES STATE  38.43N 83.12W
06/04/2008  E1.00 INCH       CARTER             KY   PUBLIC

&&

NW
Local storm report, Jun 4, 3:59 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
359 PM EDT WED JUN 4 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             RUSH                    38.29N 82.75W
06/04/2008  U1.75 INCH       BOYD               KY   PUBLIC

            EVENT OCCURRED BETWEEN
            333 PM 06/04/2008 AND 348 PM 06/04/2008

&&

NNNN
Local storm report, Jun 4, 4:00 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
400 PM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     KENNA                   38.68N 81.66W
06/04/2008                   JACKSON            WV   FIRE DEPT/RESCUE

            TREES DOWN AROUND THE COMMUNITY.

&&

JDENT
Local storm report, Jun 4, 4:06 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
406 PM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     FLOOD            JACKSON                 39.05N 82.63W
06/04/2008                   JACKSON            OH   COUNTY OFFICIAL

            CULVERTS OVERFLOWING OVERNIGHT COUNTYWIDE.

0355 PM     FLOOD            MCARTHUR                39.25N 82.48W
06/04/2008                   VINTON             OH   COUNTY OFFICIAL

            CULVERTS OVERFLOWED OVERNIGHT COUNTYWIDE.

&&

JDENT
Local storm report, Jun 4, 4:11 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
411 PM EDT WED JUN 4 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0359 PM     HAIL             ASHLAND                 38.42N 82.72W
06/04/2008  U0.75 INCH       BOYD               KY   PUBLIC

&&

NNNN
Local storm report, Jun 4, 4:14 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
414 PM EDT WED JUN 4 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             KENOVA                  38.35N 82.56W
06/04/2008  U0.50 INCH       WAYNE              WV   PUBLIC

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 10:24 PM EDTSevere Thunderstorm WarningRLXJackson, Wirt, Wood36 min
Jun 3, 10:45 PM EDTFlash Flood WatchRLXBarbour, Braxton, Calhoun, Clay, Doddridge, Gilmer and 12 more29 hr
Jun 3, 10:53 PM EDTFlash Flood WarningRLXDoddridge, Harrison, Pleasants, Ritchie, Tyler, Wood3 hr
Jun 3, 11:01 PM EDTSevere Thunderstorm WarningRLXCalhoun, Jackson, Ritchie, Roane, Wirt, Wood44 min
Jun 3, 11:15 PM EDTSevere Thunderstorm WarningRLXMason45 min
Jun 4, 12:17 AM EDTFlash Flood WarningRLXBarbour118 min
Jun 4, 12:57 AM EDTFlash Flood WarningRLXTaylor3 hr
Jun 4, 1:05 AM EDTFlash Flood WarningRLXRandolph3 hr
Jun 4, 1:26 AM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Gilmer, Jackson, Kanawha and 2 more49 min
Jun 4, 1:56 AM EDTFlash Flood WarningRLXBarbour, Harrison3 hr
Jun 4, 2:15 AM EDTSevere Thunderstorm WarningRLXBraxton, Clay, Fayette, Kanawha, Nicholas, Webster45 min
Jun 4, 4:57 AM EDTFlash Flood WarningRLXBarbour, Harrison, Taylor3 hr
Jun 4, 10:38 AM EDTAreal Flood WarningRLXHarrison10 hr
Jun 4, 10:53 AM EDTSevere Thunderstorm WarningRLXCalhoun, Doddridge, Jackson, Ritchie, Wirt, Wood52 min
Jun 4, 10:55 AM EDTAreal Flood WarningRLXDoddridge, Ritchie, Wood6 hr
Jun 4, 11:07 AM EDTSevere Thunderstorm WarningRLXJackson, Mason38 min
Jun 4, 11:28 AM EDTSevere Thunderstorm WarningRLXDoddridge, Gilmer, Harrison, Lewis, Ritchie47 min
Jun 4, 11:55 AM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Putnam, Roane50 min
Jun 4, 12:24 PM EDTAreal Flood WarningRLXBarbour, Lewis, Taylor, Upshur4 hr
Jun 4, 12:29 PM EDTSevere Thunderstorm WarningRLXLewis, Randolph, Upshur46 min
Jun 4, 12:44 PM EDTAreal Flood WarningRLXPocahontas, Randolph3 hr
Jun 4, 1:04 PM EDTSevere Thunderstorm WarningRLXBraxton, Webster26 min
Jun 4, 1:23 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph52 min
Jun 4, 1:45 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam45 min
Jun 4, 2:05 PM EDTSevere Thunderstorm WarningRLXMason25 min
Jun 4, 2:14 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Roane46 min
Jun 4, 2:46 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Roane44 min
Jun 4, 2:55 PM EDTSevere Thunderstorm WarningRLXMason41 min
Jun 4, 3:02 PM EDTSevere Thunderstorm WarningRLXCabell43 min
Jun 4, 3:08 PM EDTSevere Thunderstorm WarningRLXWayne52 min
Jun 4, 3:26 PM EDTSevere Thunderstorm WarningRLXCalhoun, Jackson, Kanawha, Mason, Putnam, Roane49 min
Jun 4, 3:34 PM EDTSevere Thunderstorm WarningRLXCabell, Kanawha, Lincoln, Putnam41 min
Jun 4, 3:40 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne50 min
Jun 4, 3:47 PM EDTAreal Flood WarningRLXPocahontas, Randolph11 hr
Jun 4, 4:12 PM EDTAreal Flood WarningRLXBarbour, Harrison, Lewis, Taylor, Upshur4 hr
Jun 4, 4:29 PM EDTSevere Thunderstorm WarningRLXBoone, Cabell, Kanawha, Lincoln, Putnam, Wayne46 min
Jun 4, 4:46 PM EDTSevere Thunderstorm WarningRLXFayette, Nicholas, Pocahontas, Webster44 min
Jun 4, 5:49 PM EDTAreal Flood WarningRLXJackson116 min
Jun 4, 7:01 PM EDTSevere Thunderstorm WarningRLXCabell, Mason44 min
Jun 4, 7:07 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam38 min
Jun 4, 7:47 PM EDTSevere Thunderstorm WarningRLXCalhoun, Gilmer, Jackson, Ritchie, Roane, Wirt58 min
Jun 4, 7:50 PM EDTAreal Flood WarningRLXJackson, Mason, Roane4 hr
Jun 4, 7:50 PM EDTRiver Flood WarningRLXCalhoun, Gilmer29 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.